MAUDE Adverse Event Report: BAXTER HEALTHCARE CORPORATION VIKING XL; LIFT PATIENT NON AC POWERED

BAXTER HEALTHCARE CORPORATION VIKING XL; LIFT PATIENT NON AC POWERED
Model Number 2040043
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Fall (1848)
Date of Event 10/16/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the scale adapter of a viking xl lift torn off during a patient transfer.Reportedly, a patient (with a ventilator and iv) was being lifted from the bed for weighing and was suspended freely during the weighing process.After the weight check, the patient was transferred back into the bed, and during the lowering process, a component of the adapter between the scale and the lift failed.No signs of corrosion were visible on the fractured surface.The patient fell approximately 50-70 cm into the bed and the lift arm fell onto the patient.It was noted that the patient is unable to speak, and therefore, the extent of the patient's injuries was unknown at the time of the report.A lift scale mt-005730 (type scale 350) was mounted on the lift and was significantly damaged by the incident.
 
Additional Manufacturer Narrative
Viking l and xl mobile lifts are two versatile lift models intended mainly for use in health care, intensive care and rehabilitation.Viking l and xl mobile lifts are intended for heavier patients.Both models are excellent aids in daily transfers of adults and bariatrics, for instance, lifting to and from wheelchair, bed, toilet and floor.In this event, the customer did not provide the necessary information to determine the severity of the reported injury.There was no indication at this time that the reported injury was serious in nature, and there was no report of required medical or surgical intervention to preclude permanent impairment of a body function or permanent damage to a body structure.Therefore, this event will be assessed as non-serious injury.The exact cause of the reported event is undetermined at this time, the investigation is on going.If a similar event were to recur, and the scale adapter were to break during a patient transfer, it would be likely to cause or contribute to a serious injury or death.
 
Additional Manufacturer Narrative
The service technician inspected the lift and found that the adapter for the scale had torn off.The twinbar and liko scale 350 (item 3156228) were returned to lulea for investigation where a visual inspection was performed.The scale had a crack on the back, which occurred during the event as described in the event description.The adapter 12 mm (item 2016504) was broken.The adapter 12 mm broke above the scale's upper attachment point.The following observations were made during the inspection: 1.The adapter 12 mm was incorrectly assembled.It should be assembled to the flexlink, but was assembled to the slingbar adapter.2.The slingbar adapter was missing from the twinbar.It was assembled to the flexlink.3.The sleeve was missing from the scale's lower attachment point.The assembly instruction for likoscale 350 7en160175 rev 10, describes how to assemble the scale to the lift.In this case a viking with fixed assembly with adapter.The assembly instruction for adapter 12 mm 7se160253-05, describes how to assemble the adapter 12 mm to the lift.Based on the information that has been provided, this issue is determined to be caused by user error (incorrect installation of the scale and missing sleeve from the scale's lower attachment point).If a similar event were to recur, and the scale adapter were to break during a patient transfer, it would be likely to cause or contribute to a serious injury or death.
 
Event or Problem Description

Brand Name
VIKING XL
Common Device Name
LIFT PATIENT NON AC POWERED
Manufacturer (Section D)
BAXTER HEALTHCARE CORPORATION
deerfield IL
Manufacturer (Section G)
LIKO AB
nedre vagen 100
lulea 97592
SW   97592
Manufacturer Contact
25212 w. illinois route 120
round lake, IL 60073
2242702068
MDR Report Key23634271
Report Number8030916-2025-00137
Device Sequence Number10380483
Product Code FSA
UDI-Device Identifier00887761981850
UDI-Public(01)00887761981850
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number2040043
Device Catalogue Number2040043
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/28/2025
Supplement Date Received by Manufacturer12/11/2025
Initial Report FDA Received Date11/24/2025
Supplement Report FDA Received Date01/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown